Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 8, NWS North Platte, NE

October 8, 20107 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 8, 2010, 3:46 AM CDT for 7 counties in Nebraska. It took effect at Oct 8, 2010, 12:00 PM CDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 8, 2010, 3:46 AM CDT (08:46 UTC)
In effect from
Oct 8, 2010, 12:00 PM CDT
Expired
Oct 8, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 5:49 PM CDTHAIL 0.515 N North Platte, NEWIND GUSTS TO 45 MPH ALONG WITH THE HAIL.
Oct 8, 5:50 PM CDTHAIL 0.88North Platte, NEHAIL FELL ON THE EAST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS83 KLBF 080846
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT FRI OCT 8 2010

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
THIS AFTERNOON...

.AN APPROACHING PACIFIC COLD FRONT WILL DRAW HOT DRY AIR INTO
CENTRAL NEBRASKA. SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH HUMIDITY
BELOW 20 PERCENT WILL PRODUCE DANGEROUS FIRE CONDITIONS.

NEZ204-206-208-210-081000-
/O.CAN.KLBF.FW.A.0007.101008T1700Z-101009T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-
346 AM CDT FRI OCT 8 2010 /246 AM MDT FRI OCT 8 2010/

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 204...206...208 AND 210...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FIRE WEATHER WATCH. 

FIRE DANGER WILL BE VERY HIGH BUT WINDS AND HUMIDITY ARE EXPECTED
TO BE LIGHTER AND HIGHER...RESPECTIVELY.

$$

NEZ209-219-090000-
/O.UPG.KLBF.FW.A.0007.101008T1700Z-101009T0000Z/
/O.NEW.KLBF.FW.W.0008.101008T1700Z-101009T0000Z/
LOUP RIVERS BASIN-LOESS PLAINS-
346 AM CDT FRI OCT 8 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
209 AND 219...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS FIRE
  WEATHER ZONE 209 LOUP RIVERS BASIN AND FIRE WEATHER ZONE 219
  LOESS PLAINS.

* SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH. WIND
  GUSTS WILL REACH OR EXCEED 25 MPH DURING THE AFTERNOON.

* LOW HUMIDITY AND WIND GUSTS OVER 25 MPH WILL CREATE DANGEROUS
  FIRE CONDITIONS. OPEN BURNING IS NOT RECOMMENDED. WILD FIRES
  WILL SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
945 
WWUS83 KLBF 081940
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT FRI OCT 8 2010

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON...

.HOT DRY AIR WILL CONTINUE TO SURGE NORTH INTO CENTRAL NEBRASKA
THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH WITH HUMIDITY BELOW 20 PERCENT
WILL PRODUCE DANGEROUS FIRE CONDITIONS.

NEZ209-219-090000-
/O.CON.KLBF.FW.W.0008.000000T0000Z-101009T0000Z/
LOUP RIVERS BASIN-LOESS PLAINS-
240 PM CDT FRI OCT 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND
219...

* CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY BEING OBSERVED
  ACROSS FIRE WEATHER ZONE 209 THE LOUP RIVERS BASIN AREA...AND
  FIRE WEATHER ZONE 219 THE LOESS PLAINS.

* SOUTH TO SOUTHWEST WINDS WILL CONTINUE SUSTAINED AT 15 MPH WITH
  GUSTS TO AT LEAST 25 MPH INTO THE EARLY EVENING HOURS.

* LOW HUMIDITY AND WIND GUSTS OVER 25 MPH WILL CREATE DANGEROUS 
  FIRE CONDITIONS. OPEN BURNING IS NOT RECOMMENDED. WILD FIRES 
  WILL SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/NORTHPLATTE

TAYLOR
051 
WWUS83 KLBF 090010
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT FRI OCT 8 2010



NEZ209-219-090115-
/O.EXP.KLBF.FW.W.0008.000000T0000Z-101009T0000Z/
LOUP RIVERS BASIN-LOESS PLAINS-
710 PM CDT FRI OCT 8 2010

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 209 AND 219...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$


HTTP://WEATHER.GOV/NORTHPLATTE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:50 PM CDT, 11 hours 56 minutes earlier.

Area forecast discussion, Oct 7, 3:50 PM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT THU OCT 7 2010

.DISCUSSION...
FORECAST CHALLENGE WILL BE TRACK OF UPPER LEVEL LOW PRESSURE SYSTEM
AND ASSOCIATED EFFECTS ON RAIN CHANCES AND TEMPERATURES THIS
WEEKEND. THE 12Z NAM HAS CAME IN FURTHER NORTH AND A BIT FASTER THAN
PREVIOUS RUN CLOSING THE LOW OFF ACROSS THE NEBR PNHDLE AND TRACKING
SYSTEM SLOWLY INTO EXTREME NERN NEBR BY 12Z SUNDAY. THE GFS IS
ACTUALLY A BIT SLOWER AND AND FURTHER SOUTH TRACKING THE LOW FROM
THE NEBR PNHDL INTO ECTRL NEBR BY 12Z SUNDAY.

IN ADVANCE OF THE SYSTEM...A SIGNIFICANT WARMUP WILL OCCUR FRIDAY
ALONG AND AHEAD THE THE SURFACE TROUGH. THIS IS A VERY ANOMALOUS
PATTERN WITH THE POTENTIAL FOR ONE OR MORE RECORD HIGHS TO BE
BROKEN. NORTH PLATTE RECORD HIGH FOR FRIDAY IS 90. FCST IS FOR HIGHS
NEAR 90 MOST AREAS. EXCEPTION WILL BE ACROSS THE FAR WEST...WHERE
BEHIND THE SURFACE TROUGH...SOME WEAK CAA WILL LIMIT HIGHS TO THE
UPPER 70S. TSTMS WILL DEVELOP IN ASCENT REGION ACROSS THE ROCKIES
AND ADJACENT HIGH PLAINS. A FEW SHOWERS AND STORMS MAY REACH INTO
WRN AREAS PRIOR TO 00Z SATURDAY. A FEW STORMS FRIDAY NIGHT WEST OF
VTN THROUGH OSHKOSH COULD CONTAIN SMALL HAIL AND GUSTY WINDS GIVE
40KTS OF DEEP LAYER SHEAR. ANOTHER CONCERN WILL BE FIRE WEATHER
CONDITIONS...AS LOWEST RELATIVE HUMIDITIES FALL TO 15 TO 20 PERCENT
OVER A LARGE PORTION OF THE AREA WITH A BREEZY SOUTH WIND. GIVEN
VERY DRY FUELS AND POTENTIAL FOR CRITICAL CONDITIONS TO DEVELOP...A
FIRE WEATHER WATCH HAS BEEN ISSUED.

AS UPPER SYSTEM CLOSES OFF IN THE PNHDL SATURDAY MORNING...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NCTRL NEBR WITH A
SLIGHT CHC OR ISOLATED COVERAGE SOUTH. GIVEN THAT SYSTEM WILL NOT
DRAWN IN MUCH COOLER AIR...FCST HIGHS FROM THE MID 60S TO LO 70S
FCST. COLD FRONT WILL ALSO PUSH IN SATURDAY MORNING WITH BREEZY NW
WINDS DEVELOPING ACROSS THE WEST.

UPPER SYSTEM WILL CONTINUE TO CREATE CONSIDERABLE CLOUDINESS AND
SLIGHT CHC TO LOW CHANCE POPS FOR SUNDAY. UPPER LOW FCST TO REACH
ERN PARTS OF NCTRL NEBR BY 00Z MONDAY. NW WINDS 10 TO 20 MPH
EXPECTED WITH HIGHS 70 TO 75 SWRN AREAS TO MID/UPPER 60S NERN AREAS.

A SLIGHT WARMUP MONDAY AHEAD OF NEXT CANADIAN COLD FRONT DUE TO
ARRIVE MONDAY NIGHT. HIGHS MONDAY TO REACH TO MID 70S WITH RETURN SE
WIND. A SLIGHT CHC FOR SHOWERS MONDAY NIGHT WITH FROPA.

TUESDAY THROUGH THURSDAY...COOLING TO THE UPPER 50S TO LOWER 60S
TUESDAY WITH LOWS TUESDAY NIGHT FCST IN THE LOWER 30S MOST AREAS.
WARMING WEDNESDAY TO 65 TO 70...THEN WARMING THROUGH THE 70S
THURSDAY.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH
NEZ204-206-208>210-219 VALID 17Z FRIDAY UNTIL 00Z SATURDAY.

&&

ROBERG/KECK
Hazardous weather outlook, Oct 7, 3:53 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU OCT 7 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-081000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT THU OCT 7 2010 /253 PM MDT THU OCT 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY AFTERNOON...EXTREME FIRE DANGER CONDITIONS ARE EXPECTED
ACROSS SOUTHWEST AND NORTH CENTRAL NEBRASKA. HOT DRY AIR IS
EXPECTED TO SURGE NORTH AHEAD OF A COLD FRONT MOVING THROUGH THE
NEBRASKA PANHANDLE FRIDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO
15 TO 20 MPH WITH GUSTS TO 25 MPH.

FRIDAY EVENING...ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORMS
ARE POSSIBLE FROM NORTH PLATTE AND BROKEN BOW NORTH THROUGH
MERRIMAN...VALENTINE AND AINSWORTH. LARGE HAIL IS THE CONCERN.
THE LOCATION OF THE THUNDERSTORMS IS HIGHLY DEPENDENT ON THE
PROGRESS OF A COLD FRONT FRIDAY EVENING. IF THE FRONT SLOWS
DOWN...THE THUNDERSTORMS WILL DEVELOP ACROSS WESTERN NEBRASKA.

SATURDAY AFTERNOON...A WIND ADVISORY MAY BE REQUIRED ACROSS PARTS
OF WESTERN AND NORTH CENTRAL NEBRASKA. THE LOCATION OF THE STRONG
WINDS WILL DEPEND ON THE TRACK OF A LARGE SLOW MOVING UPPER LEVEL
DISTURBANCE. NORTHWEST WINDS OVER 30 MPH ARE MOST LIKELY TO
DEVELOP ACROSS WESTERN AND NORTHERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 4:14 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant35 min
Oct 8, 4:41 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker49 min
Oct 8, 5:25 PM CDTSevere Thunderstorm WarningLBFCherry, Thomas50 min
Oct 8, 6:10 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha50 min

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.